Retina is the part of the eye suffering most damage from drugs. It is made up of a thin nervous membrane that covers the eye-ball internally, within the thickness of which three types of cells are ordered. In this paper we describe the drugs that are responsible for retinal side effects. Most commonly recognized drugs-induced retinopathy have a particular affinity for the retinal pigmented epithelium: antimalarials (quinine, hydroxychloroquine, mefloquine), phenothiazines, indomethacin, ethambutol, and desferrioxamine. Attention is especially focused on drugs more recently suspected of adverse reactions in the retina: vigabatrin, gabapentin, sildenafil, tamoxifen, isotretinoin, interferon, and omeprazole. Moreover, we referred some reports of retinopathy by herbal medicines and nutritional supplements (canthaxanthine, Gingko biloba L. and Glycyrrhiza glabra L.) This review is based on data published in scientific journals indexed by the PubMed and Medline databases. The last search of the literature was conducted in April 2008.
Scheda prodotto non validato
Scheda prodotto in fase di analisi da parte dello staff di validazione
|Titolo:||Retinopathy induced by drugs and herbal medicines|
|Citazione:||Nencini, C., Barberi, L., Runci, F.M., & Micheli, L. (2008). Retinopathy induced by drugs and herbal medicines. EUROPEAN REVIEW FOR MEDICAL AND PHARMACOLOGICAL SCIENCES, 12(5), 293-298.|
|Appare nelle tipologie:||1.1 Articolo in rivista|